Ask a Pharmacist Expert Forum
Quitting tramadol: help with physical symptoms
About This Forum:

Questions in the Ask a Pharmacist Forum are being answered by pharmacists. Topics include: General information on prescription medication, over-the-counter medications, brand drugs, generic equivalents, common uses, drug therapy, drug interactions, possible side effects, travel medications, pill identification and proper disposal of expired, damaged and unusable medications.

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

Quitting tramadol: help with physical symptoms

I found out this morning I am pregnant. I've been taking three trams a day/3 times a day for prob 4 yrs. I need help with physical withdrawal symptoms ASAP. I refuse to harm my future child. I need help immediately. I need energy, physical pain relief, energy, decreased heart racing, etc. my insurance stinks, and I'm embarrassed to admit addiction to my doctor. Please, please help!!
Age
:  
37
Sex
:  
Female
Weight
:  
95
Current Medications
:  
Pregnant
Drug Allergies
:  
None
Medical Conditions
:  
Addicted to tramadol
4475871_tn?1355180944
Tramadol is known to result in withdrawal effects when it is immediately stopped. The symptoms might include: Anxiety, sweating, insomnia, chills, pain,nausea, tremors, diarrhea, upper respiratory symptoms, hallucinations (rarely). The manufacturer states that tapering off of the medication may reduce the chance of these withdrawal effects, however, no specific tapering schedule is mentioned. One possible method may be to reduce by one-third of the dose every three days, ie; 150mg/day for 3 days, 100mg/day for 3 days, 50mg/day for 3 days, then stop. Also, it's important to know tramadol has a fairly short half-life (a short amount of time before it is removed from your system) compared to some other drugs. This means, the symptoms should start to go away within a few days.

With that said, I would strongly recommend for you to discuss this with your doctor before stopping the medication abruptly and before using any other medications to treat the symptoms of withdrawal. I would encourage you not to be embarrassed by physical dependence on tramadol (remember there is a difference between physical dependence and drug addiction). If you have untreated withdrawal symptoms such as nausea and diarrhea, you may not be receiving adequate nutrition; this is an example of why it is important to discuss your symptoms with your doctor. Your doctor will be able to recommend the most appropriate course of action for your particular pregnancy.
2 Comments
Blank
Avatar_f_tn
Why are u so additd to tramadol, is nt good, i hav once be additid to it before and when i want to stop, i kept my mind frm it and use faith for the sake of my future, or change the pattern of ur usage as the doc say, it is well.  
Blank
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank